MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 11/29/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the ventralex mesh (device #2).An additional supplemental emdr was submitted to represent the composix e/x mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2003: patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #1).Per operative notes, ¿there was a quite a bit of omentum incarcerated within the symptomatic ventral hernia.Adhesion from the omentum was excised and all previous incision were taken down carefully.A composix e/x mesh was placed and secure it with suture.¿ on (b)(6) 2008: patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of two synthetic mesh and one large ventralex mesh (device #2).Per operative notes, ¿there was multiple omentum adhesion was there.There was a recurrent hernia in the lower abdomen with what appeared to be composix e/x (device #1) mesh as the hernia sac.Adhesions were removed.Two synthetic mesh was then placed and tacked with suture.Left upper quadrant a large ventralex mesh (device #2) was then placed and sutured.¿ on (b)(6) 2008: patient was diagnosed with infected intraabdominal clot thereby underwent laparoscopic repair with explant of composix e/x mesh (device #1) and synthetic mesh.Per operative notes, ¿the blood clot was evacuated.Sepsis happened because of the mesh.The composix e/x mesh (device #1) and synthetic mesh was removed.¿ on (b)(6) 2010: patient was diagnosed with recurrent incisional hernia, small bowel adhesion thereby underwent laparoscopic repair with implant of two synthetic mesh.Per operative notes, ¿small bowel adhesion was taken down.Two synthetic mesh was then placed and secure it with suture.¿ attorney alleges that the patient had adhesions, hernia recurrence, infection and emotional injuries.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21958438
Report Number1213643-2025-090195
Device Sequence Number7265149
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale